My husband thinks my recent extreme GI problems are a reaction to bicillin. My doctor doubts it, but says I can try injections every other week instead of weekly to see if this helps.
Meanwhile, he's ordered a GI consult with an upper endoscopy to make sure there's not something else going on.
After missing the injection, which I would have had on Friday, I'm already feeling worse. It feels like flu, and maybe it is, but with all that's been going on, and now cutting the abx in half, it may be that.
Has anyone had an alternative to bicillin that's equally effective? I was on rocephin a month and can't do that again as insurance won't pay, and it didn't seem to help much anyway.
Wild Condor--I can't eat more than a few bites of food without feeling stuffed. If I force myself to eat more, I end up being unable to eat anything for hours. And I sometimes end up with pain in the stomach/liver area. No diarrhea.
I've had abdominal x-ray, chest x-ray, and blood tests for liver and pancreas. Everything is normal. My doctor wants me to have an upper endoscopy, but I had one 16 months ago when I had gallbladder removed, and everything was fine. I also had a colonoscopy at that time--no problems.
I'm very hesitant to have another endoscopy at this time. I feel my system is already down enough--I don't need to go through the physical trauma of being anesthetized and having a camera put down my throat. Especially when I know all of this started after I started treatment with abx, and intensified after I started bicillin. It seems a pretty safe bet that's the problem.
I tried dealing with it by consuming the smallest amount of food with the highest amount of nutrients I could find--Metagenics protein bars. The nutritionist at the doctor's office assured me they would not cause yeast problems. She was wrong.
Yeast is now rampant, and the list of what I can eat has gotten even smaller. No dairy, no grains, no fruit, no salads--wait, I can simplify this by saying what I CAN eat. Meat and pureed soup and broth. In very small amounts. I've lost about 15 pounds in the past couple of months, most of it in the past couple of weeks.
My doctor is not an LLMD but treats a lot of Lyme. I have an appointment with Dr. S. near Baltimore, but not for another 3 weeks.
Rianna--thanks; I hadn't heard of that protocol. I'll do a search and see what I can learn about it.
Hi Peggy-fellow Merrylander ! Gosh I've been postponing Bicillin shots because I was afraid my tush would hurt too much- but if it makes me feel full after a couple bites of food it might be worth a try for a while.
there's tons of bicillin shooters on this board so you should get a lot of real life feed back from folks.
I like Riana's protocol suggestion-will propose to my LLMD,too.Cause my LLMD had me taking three shots a week for forever, well not really forever,but two weeks at a time seems more doable.
I'm awaiting the results of a SPECT SCAN to help me decide just how aggressive to get with treatment.
Meanwhile- I don't mean to make light of your plight. It's obvious that this is causing you much distress. Glad you will be connecting with an LLMD soon.
Katcon--you said your doctor added Adoxa, but then later you said you'd asked him to do something else instead of bicillin. So were you doing both at the same time, or did the Adoxa replace the bicillin?
I'm really concerned about giving up bicillin since it's helped my neuro symptoms so much. But if something doesn't change, malnutrition is going to get me.
Lyme neuro symptoms can affect the GI tract. Read Dr. S's article on "Bell's Palsy of the Gut." It has been posted on lymenet in the last year.
I am wondering if your bicillin shots are causing a herx, making the GI symptoms worse temporarily. If so, then your problems could mean that the drug is working.
Bartonella can also cause GI problems.
Not sure if all these scoping procedures will identify either of the above situations.
Posts: 8430 | From Not available | Registered: Oct 2000
| IP: Logged |
Have you had an ultrasound of the abdomen and pelvis? That will check the gallbladder and everything else too. Could be the yeast. Are you on Diflucan or Nystatin? Avoiding sweets and simple carbs? COuld be all sorts of things, the upper GI will test for h.pylori, ulcers etc. Good idea. Nystatin helps with upper Gi yeast and stays inthe Gi system, its not absorbed into the blood. Might help!
IP: Logged |
Just got a call from the LLMD--they had a cancellation and I'll see him tomorrow instead of waiting another month. Yay!!!
Lou--I printed out "Bell's Palsy of the Gut" and will take it with me. Thanks!
Wild Condor--yes, I had an ultrasound 2 weeks ago when this became much intensified. No problems were found. I don't have a gallbladder anymore, removed a year and a half ago.
I'm on 6 nystatin a day at 500,000 units each. I was on diflucan, but the effects seemed to diminish. Though the nystatin isn't doing much either. I've sworn off almost everything but meat, can't digest vegetables, just broth and meat. At least I'm not feeding yeast, though I'm not feeding me either.
The doctor ordered a test for H. pylori last week, haven't gotten the results yet. I cancelled the endoscopy in order to get the LLMD appointment--it was a question of priorities.
I'm so thrilled about tomorrow's appointment. I guess that will diminish when I hand over the check, or my credit card starts smoking. But it seemed more important to get into the LLMD than to get the upper endoscopy, which is more easily scheduled.
Hi Peggy, I just had my visit with my LLMD yesterday and I told her that recently, I was getting upper GI disturbances/gas pains. I asked if the bicillin could be causing it.
She said that any antibiotic can cause acid, even when given intramuscularly, and that then can cause the GI disturbances. She sent me home with Nexium (10 pills) to take before bed each night for 10 nights.
Maybe that is helpful to you. I was having some acid reflux, too. She said that lower GI (large intestine) symptoms would include diarrhea, which I don't have either.
I hope you feel better soon!
Posts: 48 | From USA | Registered: Aug 2006
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 11038
If you look at Dr B's Diagnostic Hints it says how Rocephin (Ceftriaxone) can cause severe bilary sludging and that you MUST take actigall, when I was on Rocephin even with Actigal (6 a day) I had slight Bilary sludging, many people actually lose their gallbladder if actigal is not taken.
I beleive that any IV/IM will also give Bilary sldging and feel actial is a must - If I forget to take mine I will throw up my food as soon as I eat it.
So Peggy make sure you ask your LLMD about this -He may need to scan your gallblader.
Hi NoVAChick & Rianna, and everyone--I finally, finally got to see an LLMD yesterday. Dr. S. near Baltimore. My primary had ordered an endoscopy, but Dr. S. doesn't think it's necessary. He thinks my digestive problems are being caused by yeast, although there may also be co-infections to deal with.
He seems to particularly suspect bartonella. Tests are being run, and I see him again in 2 weeks. Meanwhile, I'm to take Primal Defense (I was already on lots of probiotics, but he said this one in particular kills yeast) and another product called Vital PCP. And I'm to get on the Body Ecology Diet.
I've spent the morning trying to locate a copy of the book, but it looks like I'm going to have to order one. The diet seems to focus a lot on fermented foods like sauerkraut and kefir, which you can make yourself (without dairy, substituting coconut water instead). This is to rebuild the internal ecosystem, which has been decimated by antibiotics.
I actually talked to a woman today who was diagnosed with stage 4 breast cancer and credits the diet with saving her life. Anyway, I'm enthusiastic, and happy to have something to focus on that may actually be healing in a natural, healthy way.